Alert archive / Alaska / Blizzard Watches in 2007
Blizzard Watch 13, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Mar 25, 2007, 11:11 AM AKDT. It took effect at Mar 26, 2007, 10:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2007, 11:11 AM AKDT (19:11 UTC)
- In effect from
- Mar 26, 2007, 10:00 AM AKDT
- Expired
- Mar 26, 2007, 4:08 AM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 260011 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 411 PM ADT SUN MAR 25 2007 AKZ185-261215- /X.NEW.PAFC.BZ.W.0024.070326T0800Z-070326T1800Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 411 PM ADT SUN MAR 25 2007 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM ADT MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM ADT MONDAY. WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT TONIGHT AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH. MEANWHILE...AN UPPER LEVEL DISTURBANCE WILL BRING MORE SNOW TO THE EASTERN ALEUTIANS. THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN WHITE-OUT CONDITIONS AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE DURING THE MORNING ON MONDAY AS WINDS AND SNOW DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ181-261215- /X.NEW.PAFC.BZ.A.0013.070326T1800Z-070327T0600Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 411 PM ADT SUN MAR 25 2007 ...BLIZZARD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. IF THERE IS ENOUGH SNOWFALL ACCOMPANYING THESE STRONG WINDS THEN BLIZZARD CONDITIONS WILL BE POSSIBLE. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
3 follow-up statements
000 WWAK42 PAFC 260422 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 822 PM ADT SUN MAR 25 2007 AKZ195-261300- /X.EXB.PAFC.BZ.W.0024.070326T0422Z-070326T1300Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 822 PM ADT SUN MAR 25 2007 ...BLIZZARD WARNING IN EFFECT UNTIL 5 AM ADT MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 AM ADT MONDAY. NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH SNOW TO PRODUCE WHITE-OUT CONDITIONS THROUGH LATE TONIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ185-261630- /X.CON.PAFC.BZ.W.0024.070326T0800Z-070326T1800Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 822 PM ADT SUN MAR 25 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM ADT MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM ADT MONDAY. WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT TONIGHT AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH. MEANWHILE... AN UPPER LEVEL DISTURBANCE WILL BRING MORE SNOW TO THE EASTERN ALEUTIANS. THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN WHITE-OUT CONDITIONS AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE DURING THE MORNING ON MONDAY AS WINDS AND SNOW DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ181-261630- /X.CON.PAFC.BZ.A.0013.070326T1800Z-070327T0600Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 822 PM ADT SUN MAR 25 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A BLIZZARD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. IF THERE IS ENOUGH SNOWFALL ACCOMPANYING THESE STRONG WINDS THEN BLIZZARD CONDITIONS WILL BE POSSIBLE. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK42 PAFC 260926 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 126 AM ADT MON MAR 26 2007 AKZ195-261030- /X.CAN.PAFC.BZ.W.0024.000000T0000Z-070326T1300Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 126 AM ADT MON MAR 26 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. BLUSTERY NORTHWESTERLY WINDS WILL CONTINUE WITH NUMEROUS SNOW SHOWERS OCCASIONALLY REDUCING VISIBILITY TO 1 MILE OR LESS IN SNOW AND BLOWING SNOW. $$ AKZ185-261800- /X.CON.PAFC.BZ.W.0024.000000T0000Z-070326T1800Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 126 AM ADT MON MAR 26 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM ADT THIS MORNING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM ADT THIS MORNING. WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT TONIGHT AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH. MEANWHILE... AN UPPER LEVEL DISTURBANCE WILL BRING MORE SNOW TO THE EASTERN ALEUTIANS. THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN WHITE-OUT CONDITIONS AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE DURING THE MORNING ON MONDAY AS WINDS AND SNOW DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ181-262130- /X.CON.PAFC.BZ.A.0013.070326T1800Z-070327T0600Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 126 AM ADT MON MAR 26 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM 10 AM ADT THIS MORNING THROUGH THIS EVENING... A BLIZZARD WATCH REMAINS IN EFFECT FROM 10 AM ADT THIS MORNING THROUGH THIS EVENING. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. IF THERE IS ENOUGH SNOWFALL ACCOMPANYING THESE STRONG WINDS THEN BLIZZARD CONDITIONS WILL BE POSSIBLE. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK42 PAFC 261208 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 408 AM ADT MON MAR 26 2007 AKZ181-270100- /X.UPG.PAFC.BZ.A.0013.070326T1800Z-070327T0600Z/ /X.EXB.PAFC.BZ.W.0024.000000T0000Z-070327T0600Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 408 AM ADT MON MAR 26 2007 ...BLIZZARD WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH SNOW TO CREATE OCCASIONAL WHITE OUT CONDITIONS TODAY. WINDS AND SNOWFALL WILL DIMINISH LATE THIS EVENING...ALLOWING VISIBILITIES TO IMPROVE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ185-270000- /X.EXT.PAFC.BZ.W.0024.000000T0000Z-070327T0000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 408 AM ADT MON MAR 26 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL COMBINE WITH SNOW TO CREATE OCCASIONAL WHITE OUT CONDITIONS TODAY. WINDS AND SNOWFALL WILL DIMINISH LATE THIS AFTERNOON...ALLOWING VISIBILITIES TO IMPROVE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Mar 25, 9:00 AM AKDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 25, 9:00 AM AKDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT SUN MAR 25 2007
.DISCUSSION...ALL FOUR MAJOR MODELS REMAIN IN RELATIVELY GOOD
AGREEMENT GOOD AGREEMENT THROUGH AT LEAST MID WEEK. NAM AND GFS HAVE
SOME MINOR DIFFERENCE IN THE LOWS BUT OVERALL PATTERN IS IN GOOD
AGREEMENT.
UPPER LEVELS...A WEAK SHORT WAVE OVER SOUTH CENTRAL ALASKA WILL HAVE
LITTLE EFFECT ON THE WEATHER. THE BIGGER STORY IS THE UPPER LEVEL LOW
DIGGING SOUTHEASTWARD FROM THE NORTHERN BERING SEA THAT WILL DROP
OVER THE ALASKA PENINSULA MONDAY AFTERNOON AND THE HEAD FOR THE
SOUTHERN GULF OF ALASKA TUESDAY. A RIDGE WILL BUILD INTO THE EASTERN
BERING SEA TUESDAY BEHIND THIS LOW. BY WEDNESDAY THE LOW WILL BE
SOUTHEAST OF THE GULF WHILE THE RIDGE BEGINS TO STRENGTHEN OVER
SOUTHWEST ALASKA. THIS RIDGE BEARS WATCHING AS THE LATEST MID RANGE
GFS RUN HAS IT PERSISTING OVER SOUTHWEST ALASKA THOUGH THE LATTER
PART OF THE WEEK.
SURFACE...A 992 MB LOW SOUTH OF NUNIVAK ISLAND WILL MOVE ON SHORE IN
THE KUSKOKWIM DELTA THIS EVENING. THIS LOW WILL SPLIT INTO TWO PARTS
EARLY MONDAY MORNING WITH THE ORIGINAL LOW DISSIPATING IN THE
KUSKOKWIM VALLEY MONDAY AFTERNOON. THE ENERGY FROM THIS SYSTEM WILL
CAUSE A LEE SIDE LOW TO DEVELOP NEAR THE BARREN ISLANDS MONDAY
MORNING AND THEN THIS LOW WILL MOVE INTO THE CENTRAL GULF OF ALASKA
THROUGH THE MIDDLE OF THE WEEK. THIS LOW WILL BRING SNOW INTO THE
KUSKOKWIM DELTA AND BRISTOL BAY AREAS OVERNIGHT AND WILL ALSO BRING
SNOWFALL TO THE SOUTHERN KENAI PENINSULA MONDAY. SNOW SHOWERS WILL
ALSO DEVELOP ALONG THE NORTH GULF COAST AND KODIAK ISLAND WITH THIS
SYSTEM.
SNOW WILL LIKELY STAY OUT OF THE ANCHORAGE AREA AS THE UPPER LEVEL
LOW WILL BECOME A CUT OFF LOW AND PULL SOUTH OF THE KENAI PENINSULA.
THIS SITUATION USUALLY KEEPS THE SNOW OUT OF ANCHORAGE.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 120 130 138 150 155 160 165 170 172 175.
HEAVY FREEZING SPRAY 121 129 130 138 165 179 185.
FIRE WEATHER...NONE.
MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 11:00 PM AKDT | Brisk Wind Advisory | AFC | 12 hr | |
| Mar 24, 11:00 PM AKDT | Brisk Wind Advisory | AFC | 24 hr | |
| Mar 24, 11:00 PM AKDT | Gale Warning | AFC | 48 hr | |
| Mar 24, 11:00 PM AKDT | Gale Warning | AFC | 3 days | |
| Mar 24, 11:00 PM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Mar 24, 11:00 PM AKDT | Small Craft Advisory | AFC | 10 hr | |
| Mar 24, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Mar 24, 11:38 PM AKDT | Snow Advisory | AFC | 33 hr | |
| Mar 25, 8:50 AM AKDT | Gale Warning | AFC | 2 hr | |
| Mar 25, 11:00 AM AKDT | Brisk Wind Advisory | AFC | 36 hr | |
| Mar 25, 11:00 AM AKDT | Brisk Wind Advisory | AFC | 24 hr | |
| Mar 25, 11:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Mar 25, 11:00 AM AKDT | Small Craft Advisory | AFC | 21 hr | |
| Mar 25, 11:00 AM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Mar 25, 11:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 4 days | |
| Mar 25, 11:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 4 days | |
| Mar 25, 11:11 AM AKDT | Blizzard Warning | AFC | 45 hr | |
| Mar 25, 3:05 PM AKDT | Gale Warning | AFC | 20 hr | |
| Mar 25, 3:05 PM AKDT | Heavy Freezing Spray Warning | AFC | 32 hr |
Nearby
Blizzard Watches in Alaska, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.